CPR & FIRST AID TRAINING SOUTHEAST TEXAS
CPR AHA BLS AED FIRST AID
IMG_5097.JPG

My CPR-ish Blog

Free printable PDF’s in various posts

Opioids: Take Over an Overdose.

Attn: Community or family members who feel they may respond to an opioid overdose.

First responders are becoming familiar through training in the use of the opioid antagonist medication naloxone. This can reverse the potentially fatal respiratory depression caused by an opioid overdose.

AN OPIOID OVERDOSE IS SUSPECTED, IMMEDIATELY ATTEMPT TO STIMULATE THE PERSON:

▪ Call the person’s name.

▪ Sternum rub- vigorously grind knuckles into the sternum (the breastbone in middle of chest)

▪ If you get a response try to assess whether he or she can stay awake while calling 911 or if you’re a first responder prepare to administer medication. Continuing without ceasing to monitor their responsiveness and breathing.

▪ Continue to monitor the person, monitor time line, try to keep the person awake and alert. Orient them and remain calm

If the person does not respond, remember call 911, provide rescue breathing if the person is not breathing adequately on their own, and a first responder should administer one dose of naloxone.

PRINT AND READ: FULL FIVE STEPS RECOMMENDED FOR TREATING AN OPIOID OVERDOSE


Kelly Parker